MAUDE Adverse Event Report: APOLLO ENDOSURGERY, INC. LAP-BAND AP STANDARD W/ ACCESS PORT I; ADJUSTABLE GASTRIC BAND

APOLLO ENDOSURGERY, INC. LAP-BAND AP STANDARD W/ ACCESS PORT I; ADJUSTABLE GASTRIC BAND
Model Number B-2240
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Dysphagia/ Odynophagia (1815)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Unknown taper.The reporter of the event was asked to return the product for analysis, and to indicate product serial number.To date, neither the device nor any further device information has been received by apollo.Without device or device serial, the taper type is unknown.If returned, visual examination may determine the connecter type associated with this event.Device labeling addresses the reported event as follows: precautions: it is the responsibility of the surgeon to advise the patient of the known risks and complications associated with the surgical procedure and implant.Adverse events: it is important to discuss all possible complications and adverse events with your patient.Complications which may result from the use of this product include the risks associated with the medications and methods utilized in the surgical procedure, the risks associated with any surgical procedure and the patient's degree of intolerance to any foreign object implanted in the body.Ulceration, gastritis, gastroesophageal reflux, heartburn, gas bloat, dysphagia, dehydration, constipation, and weight regain have been reported after gastric restriction procedures.Warnings: patients should be advised that the lap-band ap® system is a long-term implant.Explant (removal) and replacement surgery may be indicated at any time.Medical management of adverse reactions may include explantation.Revision surgery for explantation and replacement may also be indicated to achieve patient satisfaction.
 
Event or Problem Description
Reported as: the patient's lap-band system was removed due to "dysphasia".
 
Additional Manufacturer Narrative
Taper ii.Device evaluation summary: a visual examination was performed on the received lap-band with access port i, taper type ii and an additional piece of tubing.The additional piece of tubing was approximately 8 1/2 inches in length.The port tubing was noted to be discolored, and was light brown in appearance.The port tubing was separated approximately 1 inch past the ss connector.The band tubing was separated approximately 7 inches from the tubing/collar junction.Scratches were noted on the port, and needle marks were noted on the port septum.The band was separated near the buckle.White particles were noted on the inner and outer surfaces of the band shell and ring.The band shell and ring were noted to be discolored, and were light brown in appearance.A fill inspection test was performed, and no blockage was noted when colored di water was passed through the port septum and tubing.An air leak test was performed, and the band was leaking from the ring/shell where the band had been separated near the buckle.Under microscopic analysis, needle marks were observed on the port septum.Non-penetrating nicks were noted on the port near the septum.The band was noted to have a surgical end cut with sharp and striated edges near the buckle, consistent with the removal of the device.The end of the port tubing was noted to have striated edges, consistent with a surgical end cut.Both ends of the additional piece of tubing were striated, and consistent with surgical end cuts to remove the device.The end of the band tubing was noted to have a striated surgical end cut, consistent with the removal of the device.A striated non-penetrating nick was observed approximately 0.3 inches from the end of the band tubing.

Brand Name
LAP-BAND AP STANDARD W/ ACCESS PORT I
Common Device Name
ADJUSTABLE GASTRIC BAND
Manufacturer (Section D)
APOLLO ENDOSURGERY, INC.
1120 s capitol of texas hwy
bldg 1, ste 300
austin TX 78746
MDR Report Key6774433
Report Number3006722112-2017-00268
Device Sequence Number150118
Product Code LTI
UDI-Device Identifier10811955020183
UDI-Public10811955020183
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P000008
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date05/28/2011
Device Model NumberB-2240
Device Catalogue NumberB-2240
Device Lot Number1731262
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/12/2017
Supplement Date Received by Manufacturer09/11/2017
Initial Report FDA Received Date08/08/2017
Supplement Report FDA Received Date09/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient Weight133